Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 214, NWS Atlanta, GA

August 21, 2014Heard County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2014, 2:25 PM EDT for Heard County, Troup County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2014, 2:25 PM EDT (18:25 UTC)
Expired
Aug 21, 2014, 3:15 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:45 PM EDTTSTM WND DMGWest Wind, GAREPORT OF 1 TREE DOWN ON YOUNGS MILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS52 KFFC 211825
SVRFFC
GAC149-285-211915-
/O.NEW.KFFC.SV.W.0214.140821T1825Z-140821T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HEARD COUNTY IN WEST CENTRAL GEORGIA
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LAGRANGE...
  MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE
  LINE PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS...
  HILLCREST...LONG CANE...CANNONVILLE...MOUNTVILLE AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3333 8516 3304 8487 3288 8518 3296 8521
      3324 8526
TIME...MOT...LOC 1825Z 310DEG 12KT 3316 8514

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:36 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 21, 1:36 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT THU AUG 21 2014

.PREV DISCUSSION... /ISSUED 1119 AM EDT THU AUG 21 2014/

UPDATE...

ONLY MINOR CHANGES TO POP TRENDS LATE THIS MORNING AND EARLY
AFTERNOON...MAINLY JUST TO UPDATE TIMING. NO CHANGES TO OVERALL
MAX VALUES. TEMPERATURE AND DEWPOINTS MAINLY ON TRACK AS WELL. A
MUCH BETTER DAY THAN YESTERDAY!

TDP

PREV DISCUSSION... /ISSUED 727 AM EDT THU AUG 21 2014/

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED AT 340 AM EDT THU AUG 21 2014/
MODELS IN GOOD AGREEMENT WITH STRONG MID AND UPPER LEVEL RIDGE
BUILDING OVER THE STATE FROM THE WEST TODAY... AND PUSHING THE
INFAMOUS RING OF FIRE FURTHER TO THE EAST. AS A RESULT... THE
INCREASED SUBSIDENCE SHOULD GREATLY DIMINISH THE THUNDERSTORM THREAT
FOR BOTH TODAY AND FRIDAY. NEVERTHELESS... IT IS AUGUST AND THE
RIDGE WILL HELP PUSH DAYTIME HIGHS WELL INTO THE 90S... AND EVEN
AROUND THE CENTURY MARK ACROSS PARTS OF CENTRAL GA TODAY AND AGAIN
ON FRIDAY. THESE WARM TEMPS... COUPLED WITH 70+ DEWPOINTS WILL PUSH
AFTERNOON SURFACE BASED CAPES INTO THE 3000 TO 4000+ J/KG RANGE...
AND DESPITE THE MID LEVEL RIDGE-INDUCED SUBSIDENCE CAP... ISOLATED
AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT EACH
DAY. ADDITIONALLY... WITH THIS HEAT AND INSTABILITY... ANY STORM
THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...
WITH DAMAGING WINDS BEING THE MAIN THREAT. NOT EXPECTING ANYTHING
WIDESPREAD OR ORGANIZED... JUST NEED TO BE ALERT FOR THIS ISOLATED
POTENTIAL EACH AFTERNOON AND EVENING.

AS FOR THE HEAT... STILL EXPECTING PARTS OF CENTRAL GA TO SEE
CRITICALLY HIGH HEAT INDEX VALUES TO AROUND THE 105 DEGREE MARK THIS
AFTERNOON... AND AGAIN FRIDAY AFTERNOON. THEREFORE... WILL CONTINUE
WITH THE HEAT ADVISORY AS POSTED FOR TODAY... GENERALLY ALONG AND
SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE... AND EXPECT THIS
THREAT TO REPEAT ON FRIDAY. DUE TO THE HEAT... PLEASE PLAY IT
SAFE... AND DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED
BUILDING AND LIMIT OUTDOOR ACTIVITIES OVER THE NEXT FEW DAYS.

AS FOR TONIGHT... NO STORMS ARE EXPECTED WITH LOSS OF DAYTIME
HEATING AND CONTINUED RIDGE INFLUENCE. SHOULD SEE SOME PATCHY FOG
AFTER MIDNIGHT...  AND CONTINUED WARM LOW TEMPS IN THE 70S FOR MOST
AREAS. LEANED TOWARD A MAV AND MET BLEND FOR HIGHS AND LOWS THROUGH
THE PERIOD.

39

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 340 AM EDT THU AUG 21 2014/
MEDIUM RANGE MODELS CONTINUE TO SHOW LITTLE CHANGE IN THE LONG TERM
TRENDS ACROSS GEORGIA...AT LEAST REGARDING THE PERSISTENT UPPER
RIDGE EXPECTED TO DOMINATE FOR MUCH OF THE PERIOD. RIDGE IS DEPICTED
AT ITS STRONGEST FRIDAY THROUGH SUNDAY WITH SOME WEAKENING BY THE
FIRST HALF OF NEXT WEEK. CENTER OF THE RIDGE REMAINS WEST OF THE
STATE WHEN THE RIDGE IS AT ITS STRONGEST...AND I DO NOT BELIEVE WE
CAN ELIMINATE POPS COMPLETELY...ALTHOUGH FRIDAY THROUGH SUNDAY THE
CHANCES APPEAR TO BE SLIGHT AT BEST. BY MONDAY THROUGH THE END OF
THE PERIOD THE RIDGE WEAKENS ENOUGH FOR CHANCE POPS. ANY CONVECTION
WILL SHOW A DECIDEDLY DIURNAL BIAS. TEMPERATURES WILL BE WELL ABOVE
SEASONAL NORMALS INTO THE WEEKEND WITH SOME MODERATION BY THE
BEGINNING OF NEXT WEEK AS THE RIDGE WEAKENS AND THE LOW-LEVEL FLOW
TURNS EASTERLY.

BIG DIFFERENCES IN THE MODELS WITH RESPECT TO THE POTENTIAL TROPICAL
SYSTEM IN THE WESTERN ATLANTIC NEXT WEEK. 00Z/06Z RUNS FROM
YESTERDAY WERE PUSHING THE SYSTEM INTO THE GULF OF MEXICO BUT HAVE
DEVIATED SIGNIFICANTLY WITH THE 12Z/18Z AND NOW THE NEW 00Z RUNS.
THE TREND HAS BEEN PROGRESSIVELY MORE EASTERLY WITH THE MEDIUM RANGE
MODEL CONSENSUS NOW KEEPING THE SYSTEM EAST OF THE ATLANTIC COAST.
THIS IS STILL A LONG WAY OFF AND WE WILL LIKELY SEE QUITE A BIT OF
VARIABILITY IN THE HANDLING OF THIS POTENTIAL SYSTEM OVER THE NEXT
SEVERAL DAYS.

20

&&

.AVIATION...
18Z UPDATE...
VFR THROUGH THE PERIOD EXCEPT BRIEF MVFR FOG POSSIBLE AT MCN
AROUND SUNRISE FRIDAY MORNING. FEW-SCT CU BETWEEN 4-6KFT THROUGH
THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GENERALLY NW
THROUGH THE PERIOD BETWEEN 5-10KT AFTERNOONS AND NEARLY CALM
OVERNIGHT...THOUGH AS USUAL A LITTLE HIGHER AT ATL. CANNOT RULE
OUT BRIEF TSRA ANYWHERE THIS AFTERNOON BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE MORE THAN VCSH IN THE TAF.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTS TO ATL.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  72  99  73 /  30  20  20   5
ATLANTA         94  76  97  76 /  20  20  20   5
BLAIRSVILLE     89  67  90  69 /  30  20  20  10
CARTERSVILLE    95  70  97  71 /  20  20  20   5
COLUMBUS        97  74  98  77 /  20  20  20   5
GAINESVILLE     94  74  96  74 /  30  20  20   5
MACON           98  72  99  74 /  20  20  20   5
ROME            96  70  98  71 /  20  20  20  10
PEACHTREE CITY  95  70  96  72 /  20  20  20   5
VIDALIA         99  74 100  76 /  20  10  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&
Hazardous weather outlook, Aug 21, 5:06 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT THU AUG 21 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
506 AM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

DANGEROUS HEAT INDEX VALUES EXPECTED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON INTO THE EARLY EVENING.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAIN.

DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE
THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE.

DISCUSSION...

HIGH PRESSURE BUILDS INTO THE REGION IN THE MID AND UPPER LEVELS OF
THE ATMOSPHERE BRINGING RISING TEMPERATURES AND DECREASING CHANCES
FOR THUNDERSTORMS. HOWEVER...INSTABILITY WILL BE SUFFICIENT ACROSS
THE AREA FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME
HEATING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE
EXPECTED FRIDAY THROUGH SUNDAY AND RESIDENTS...ESPECIALLY ACROSS
CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE
NECESSARY.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING
DANGEROUS LEVELS FRIDAY THROUGH SUNDAY.

DISCUSSION...

ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT
SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND
EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD
SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW
TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS
WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 21, 10:44 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 ESE INTERCHANGE VILLA 34.24N  84.75W
08/20/2014                   BARTOW             GA   911 CALL CENTER

            IN THE VICINITY OF CASSVILLE ROAD...MULTIPLE TREES WERE
            REPORTED DOWN.

0154 PM     TSTM WND DMG     1 WSW LAKE SHORE        34.41N  83.99W
08/20/2014                   DAWSON             GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HICKORY NUT TRAIL

0215 PM     TSTM WND DMG     OAKWOOD                 34.23N  83.88W
08/20/2014                   HALL               GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORTS OF NUMEROUS TREES
            DOWN... 3 RESIDENCES DAMAGED... AND TRAFFIC LIGHTS OUT
            IN THE OAKWOOD AREA.

0235 PM     TSTM WND DMG     2 NNW SNOW SPRINGS      34.37N  85.00W
08/20/2014                   BARTOW             GA   EMERGENCY MNGR

            A TREE FELL ON A MOBILE HOME IN THE RIDGEWOOD MOBILE
            HOME PARK. REPORTS OF TRAFFIC ACCIDENTS AND 1 TREE
            BLOCKING THE ROAD NEAR THE FLOYD AND BARTOW COUNTY LINE.

0235 PM     TSTM WND DMG     PLAINVILLE              34.40N  85.04W
08/20/2014                   GORDON             GA   PUBLIC

            TREES AND POWER LINES DOWN.

0259 PM     TSTM WND DMG     THOMASTON               32.89N  84.33W
08/20/2014                   UPSON              GA   911 CALL CENTER

            6 TREES... SOME ON POWERLINES REPORTED DOWN IN THE
            VICINITY OF THOMASTON.

0302 PM     TSTM WND DMG     5 NW CARTERSVILLE       34.22N  84.86W
08/20/2014                   BARTOW             GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN BLOCKING MACJOHNSON AND CASSVILLE
            ROADS

0336 PM     TSTM WND DMG     1 NNW BURNT HICKORY FAR 34.07N  84.83W
08/20/2014                   PAULDING           GA   911 CALL CENTER

            TREES DOWN AT THE INTERSECTION OF HIGHWAY 61 AND
            DOUTHIT BRIDGE ROAD.

0336 PM     TSTM WND DMG     FOREST PARK             33.62N  84.37W
08/20/2014                   CLAYTON            GA   911 CALL CENTER

            911 CALL CENTER REPORTS SEVERAL TREES DOWN IN THE
            NOTHERN PORTION OF CLAYTON COUNTY.

0345 PM     TSTM WND DMG     1 ENE HANCOCK SUBDIVISI 32.80N  83.88W
08/20/2014                   CRAWFORD           GA   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 80 EAST OF ROBERTA.

0350 PM     TSTM WND DMG     GOOD HOPE               33.78N  83.61W
08/20/2014                   WALTON             GA   PUBLIC

            SEVERAL TREES DOWN IN GOOD HOPE

0354 PM     TSTM WND DMG     6 E ROBERTA             32.72N  83.91W
08/20/2014                   CRAWFORD           GA   AMATEUR RADIO

            SEVERAL TREES DOWN ON HWY 80E AND 80W.

0400 PM     TSTM WND DMG     1 NNW HUBER             32.73N  83.55W
08/20/2014                   TWIGGS             GA   PUBLIC

            FEW TREES DOWN NEAR ALFRED BOND DR

0400 PM     TSTM WND DMG     MONROE                  33.79N  83.71W
08/20/2014                   WALTON             GA   911 CALL CENTER

            NUMEROUS TREES DOWN BETWEEN MONROE AND SOCIAL CIRCLE.

0415 PM     TSTM WND DMG     MADISON                 33.60N  83.47W
08/20/2014                   MORGAN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ESPECIALLY IN AND
            WEST OF MADISON

0415 PM     LIGHTNING        PILGRIM REST            32.55N  83.67W
08/20/2014                   HOUSTON            GA   BROADCAST MEDIA

            LIGHTNING DAMAGED A RECREATIONAL VEHICLE AND
            PLAYGROUND.

0415 PM     TSTM WND DMG     2 NNE ALCOVY            33.67N  83.77W
08/20/2014                   WALTON             GA   911 CALL CENTER

            A COUPLE OF TREES DOWN ALONG HD ATHA ROAD.

0418 PM     TSTM WND DMG     FAIRINGTON              33.70N  84.16W
08/20/2014                   DEKALB             GA   EMERGENCY MNGR

            TREE KNOCKED DOWN ACROSS I20 WESTBOUND NEAR PANOLA
            ROAD. INTERSTATE CLOSED FOR ABOUT AN HOUR.

0430 PM     TSTM WND DMG     GODFREY                 33.45N  83.50W
08/20/2014                   MORGAN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

0450 PM     TSTM WND DMG     DALLAS                  33.92N  84.84W
08/20/2014                   PAULDING           GA   911 CALL CENTER

            911 CALL CENTER REPORTS FIVE TREES DOWN NEAR HW 61
            NORTH AND BABBS RIDGE ROAD.

0457 PM     TSTM WND DMG     1 ENE COLES CROSSING    34.96N  84.23W
08/20/2014                   FANNIN             GA   EMERGENCY MNGR

            A COUPLE OF TREES DOWN ON HIGHWAY SPUR 60 NORTHEAST OF
            MINERAL BLUFF NOT FAR FROM THE NC STATE LINE.

0500 PM     TSTM WND DMG     COCHRAN                 32.39N  83.35W
08/20/2014                   BLECKLEY           GA   911 CALL CENTER

            4 POWER LINES AND AT LEAST ONE TREE DOWN

0500 PM     TSTM WND DMG     3 ENE GREENSBORO        33.59N  83.13W
08/20/2014                   GREENE             GA   911 CALL CENTER

            TREES DOWN AT AIRPORT ROAD AND UNION POINT HIGHWAY AND
            AT OLD UNION POINT ROAD AND PENFIELD ROAD.

0505 PM     TSTM WND DMG     1 S BROWN MILL          34.91N  84.25W
08/20/2014                   FANNIN             GA   PUBLIC

            SEVERAL BLACK WALNUT TREES BLOWN DOWN.

0515 PM     TSTM WND DMG     SUGAR VALLEY            34.56N  85.01W
08/20/2014                   GORDON             GA   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS TREES DOWN ON HYDE
            ROAD AND TREES AND POWER LINES DOWN A THE RUSSELL HILL
            ESTATES.

0522 PM     TSTM WND DMG     N COCHRAN               32.39N  83.35W
08/20/2014                   BLECKLEY           GA   911 CALL CENTER

            SEVERAL POWERLINES AND TREES DOWN ACROSS BLECKLEY
            COUNTY

0527 PM     TSTM WND DMG     2 NE ARNCO-SARGENT      33.45N  84.84W
08/20/2014                   COWETA             GA   911 CALL CENTER

            SIX TREES DOWNED ACROSS COWETA COUNTY...INCLUDING ONE
            ACROSS REX HYDE ROAD.

0528 PM     HAIL             5 NW SPARTA             33.33N  83.04W
08/20/2014  E0.75 INCH       HANCOCK            GA   PUBLIC

0535 PM     TSTM WND DMG     MITCHELL                33.22N  82.70W
08/20/2014                   GLASCOCK           GA   911 CALL CENTER

            A COUPLE OF TREES DOWN.

0540 PM     TSTM WND DMG     RENTZ                   32.38N  82.99W
08/20/2014                   LAURENS            GA   911 CALL CENTER

            REPORT OF SEVERAL TREES DOWN ON HOLIDAY SOUTH DRIVE AND
            SPRINGHAVEN ROAD.

0550 PM     TSTM WND DMG     MORELAND                33.29N  84.77W
08/20/2014                   COWETA             GA   911 CALL CENTER

            SIX TREES WERE BLOWN DOWN ACROSS COWETA COUNTY.

0625 PM     TSTM WND DMG     CHATSWORTH              34.77N  84.77W
08/20/2014                   MURRAY             GA   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS TREES AND POWERLINES
            DOWN ACROSS THE COUNTY.

0628 PM     TSTM WND DMG     2 N PRATER MILL         34.92N  84.92W
08/20/2014                   WHITFIELD          GA   EMERGENCY MNGR

            TREES DOWN ON MCGAUGHY CHAPEL AND STRAIN ROADS

0630 PM     TSTM WND DMG     TRENTON                 34.87N  85.51W
08/20/2014                   DADE               GA   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS TREES DOWN ACROSS THE
            COUNTY.

0630 PM     TSTM WND DMG     MOUNTAINTOWN            34.76N  84.56W
08/20/2014                   GILMER             GA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY.

0647 PM     TSTM WND DMG     1 W NORTON              34.86N  84.87W
08/20/2014                   WHITFIELD          GA   EMERGENCY MNGR

            TREES DOWN ALONG BOYLES MILL ROAD AND OAKDALE ROAD.

0655 PM     TSTM WND DMG     ELLIJAY                 34.70N  84.48W
08/20/2014                   GILMER             GA   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE. ROADS BLOCKED AND SOME TREES ON
            HOUSES. MULTIPLE POWER OUTAGES.

0700 PM     TSTM WND DMG     5 SE LAGRANGE           32.99N  84.97W
08/20/2014                   TROUP              GA   911 CALL CENTER

            A COUPLE OF TREES WERE BLOWN DOWN. ONE WAS ON A
            POWERLINE NEAR ROSEMONT ELEMENTARY SCHOOL.

0714 PM     TSTM WND DMG     JASPER                  34.47N  84.43W
08/20/2014                   PICKENS            GA   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS TREES AND POWERLINES
            DOWN ACROSS THE ENTIRE COUNTY.

0715 PM     TSTM WND DMG     PINE MOUNTAIN           32.86N  84.85W
08/20/2014                   HARRIS             GA   911 CALL CENTER

            911 CALL CENTER REPORTS 1 TREE DOWN IN PINE MOUNTAIN.

0717 PM     TSTM WND DMG     SUGAR VALLEY            34.56N  85.01W
08/20/2014                   GORDON             GA   911 CALL CENTER

            911 CALL CENTER REPORTS SEVERAL TREES AND SEVERAL
            POWERLINES DOWN ON OWEN GIN ROAD...TATE BEND ROAD...GOAT
            ROAD...AND VICTORY ROAD.

0725 PM     TSTM WND DMG     WAVERLY HALL            32.68N  84.74W
08/20/2014                   HARRIS             GA   911 CALL CENTER

            911 CALL CENTER REPORTS 1 POWERLINE DOWN IN WAVERLY
            HALL.

0800 PM     FLASH FLOOD      1 S BROWN MILL          34.91N  84.25W
08/20/2014                   FANNIN             GA   PUBLIC

            AT LEAST A FOOT OF WATER FLOWING OVER WALKABOUT CREEK
            ROAD FROM NEARBY CREEK.

&&

EVENT NUMBER FFC1400806 FFC1400812 FFC1400799 FFC1400802 FFC1400819
FFC1400805 FFC1400800 FFC1400801 FFC1400804 FFC1400833 FFC1400808
FFC1400803 FFC1400811 FFC1400834 FFC1400807 FFC1400835 FFC1400836
FFC1400828 FFC1400809 FFC1400810 FFC1400837 FFC1400816 FFC1400838
FFC1400839 FFC1400815 FFC1400813 FFC1400818 FFC1400814 FFC1400840
FFC1400817 FFC1400824 FFC1400821 FFC1400820 FFC1400822 FFC1400827
FFC1400823 FFC1400825 FFC1400826 FFC1400831 FFC1400830 FFC1400832
FFC1400829 FFC1400841

TDP
Special weather statement, Aug 21, 2:22 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 21 2014

GAZ052-066-211845-
222 PM EDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP AND HEARD
COUNTIES UNTIL 245 PM EDT...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HEARD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE GLENN...TEXAS...STATE LINE PARK...HILLCREST...LONG
CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS AND
LAGRANGE.

&&

LAT...LON 3327 8515 3306 8495 3292 8519 3296 8521
      3321 8526
TIME...MOT...LOC 1822Z 326DEG 8KT 3315 8518

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 10:36 PM EDTSpecial Weather StatementFFCHaralson24 min
Aug 20, 10:45 PM EDTSpecial Weather StatementFFCHeard30 min
Aug 20, 11:06 PM EDTSpecial Weather StatementFFCDouglas24 min
Aug 21, 2:22 PM EDTSpecial Weather StatementFFCTroup23 min
Aug 21, 2:52 PM EDTSpecial Weather StatementFFCHeard38 min
Aug 21, 2:55 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 21, 3:15 PM EDTSpecial Weather StatementFFCCoweta30 min
Aug 21, 3:20 PM EDTSpecial Weather StatementFFCMeriwether25 min
Aug 21, 3:24 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more29 hr
Aug 21, 3:27 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding29 min
Aug 21, 3:52 PM EDTSevere Thunderstorm WarningFFCMeriwether, Talbot, Upson38 min
Aug 21, 4:03 PM EDTSpecial Weather StatementFFCCoweta, Fayette27 min
Aug 21, 4:39 PM EDTSpecial Weather StatementFFCMuscogee36 min
Aug 21, 4:41 PM EDTSpecial Weather StatementFFCSumter34 min
Aug 21, 4:50 PM EDTSpecial Weather StatementFFCMorgan, Walton25 min
Aug 21, 5:05 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot25 min
Aug 21, 5:39 PM EDTSpecial Weather StatementFFCStewart36 min
Aug 21, 6:16 PM EDTSpecial Weather StatementFFCStewart29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.